The rheology of a dilute suspension of Brownian dipolar spheroids in a simple shear flow under the action of an external force

Asokan, K and Ramamohan, TR (2004) The rheology of a dilute suspension of Brownian dipolar spheroids in a simple shear flow under the action of an external force. Physics of Fluids, 16 (2). pp. 433-444. ISSN 1070-6631

Full text available as:
[img] PDF (Refereed journal article)
Download (217Kb)

    Abstract

    The effect of rotational Brownian motion on the rheology of a dilute suspension of dipolar spheroids in a simple shear flow under the action of an external force field, is investigated through a generalized Langevin equation approach. The force field is assumed to be either constant or periodic. In the case of constant external fields earlier results in the literature are reproduced, while for the case of periodic forcing certain parametric regimes corresponding to weak Brownian diffusion are identified where the rheological parameters evolve chaotically and settle onto a low dimensional attractor. The response of the system to variations in the strengths of the force field and diffusion is also analyzed through numerical experiments. These results correspond to the region of weak Brownian motion where usual methods render the problem intractable.

    Item Type: Journal Article
    Additional Information: Copy right belongs to American Institute of Physics
    Subjects: ENGINEERING > Fluid Mechanics and Thermodynamics
    Division/Department: Other, CSIR Centre for Mathematical Modelling and Computer Simulation
    Depositing User: Dr. TR Ramamohan
    Date Deposited: 03 Aug 2010 16:03
    Last Modified: 03 Aug 2010 16:03
    URI: http://nal-ir.nal.res.in/id/eprint/8886

    Actions (login required)

    View Item